Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 322, NWS Atlanta, GA

September 28, 20244 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Sep 28, 2024, 1:31 PM EDT for 4 counties in Georgia. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Sep 28, 2024, 1:31 PM EDT (17:31 UTC)
Expired
Sep 28, 2024, 9:39 PM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Echeconnee Creek at Houston Road near Byron (BYNG1). The gauge peaked at 15.12 ft at Sep 28, 2024, 4:00 PM EDT.

actionminormoderate152009/2809/2909/30
Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02214075, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

308 
WGUS42 KFFC 281731
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
131 PM EDT Sat Sep 28 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Echeconnee Creek at Houston Road near Byron affecting Crawford, 
  Houston, Peach and Bibb Counties.

For the Ocmulgee River Basin...including Jackson, Griffin, Juliette, 
Juliette, Dames Ferry, Macon, Macon, Hawkinsville, Hawkinsville, 
Byron, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Moderate flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at weather.gov/atlanta.

&&

GAC021-079-153-225-290545-
/O.NEW.KFFC.FL.W.0322.240928T1731Z-000000T0000Z/
/BYNG1.1.ER.240928T1705Z.240928T1715Z.000000T0000Z.NO/
131 PM EDT Sat Sep 28 2024

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Echeconnee Creek at Houston Road near Byron.

* WHEN...From this afternoon until further notice.

* IMPACTS...At 15.0 feet, flood stage is reached. Minor flooding of 
  woodlands occurs upstream and downstream from the gage on Houston 
  Road. Portions of creek access roads and low lying areas will 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 1:15 PM EDT Saturday the stage was 15.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 1:15 PM EDT Saturday was 15.0 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.1 feet on 12/15/2019.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379


$$

SEC
1 follow-up statement
943 
WGUS82 KFFC 290139
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
939 PM EDT Sat Sep 28 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Echeconnee Creek at Houston Road near Byron affecting Crawford, 
  Houston, Peach and Bibb Counties.

GAC021-079-153-225-290245-
/O.CAN.KFFC.FL.W.0322.000000T0000Z-240929T0139Z/
/BYNG1.1.ER.240928T1705Z.240928T2045Z.240929T0015Z.NO/
939 PM EDT Sat Sep 28 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Echeconnee Creek at Houston Road near Byron.

* ADDITIONAL DETAILS...
  - At 9:15 PM EDT Saturday the stage was 14.9 feet and falling.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 28, 1:28 PM EDT, 3 minutes earlier.

Area forecast discussion, Sep 28, 1:28 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
128 PM EDT Sat Sep 28 2024

...New 18Z Aviation Discussion...

&&

.SHORT TERM...
(Today through Sunday)
Issued at 321 AM EDT Sat Sep 28 2024

Key Messages

 - Isolated very light rain showers will remain possible, but not
   the norm, through Sunday.

 - Cloud cover will lead to below average temperatures in north
   Georgia today and Sunday.

Today & Tonight:

An upper level trough swirling over the Tennessee Valley has now
thoroughly absorbed Helene's remnants. This has brought a much
needed punch of moisture to the troughs coffers and it should aid
the troughs ability to produce rainfall and cloud cover going
forward. Across northern Georgia we can expect the trough to produce
widespread cloud cover today as flow around the trough advects in
moisture between 850 and 500 mb. The increasing moisture may aid in
the development of a few light rain showers (amounts of a trace to
0.10 inches) after 4 PM (10-30% chance of rain). Across central
Georgia where increased sunshine will produce more diurnal heating
we could see a few convective rain showers develop between 4 PM and
9 PM. These could impact areas cleaning up from Helene. The odds of
rain at any given location in central Georgia are less than 10%.
Lightning is not expected with any of these showers due to the
shallow nature of the instability.

high temperatures today will range from near average readings in
central Georgia to below average (by 3 to 9 degrees) values in north
Georgia. Cloud cover will be the main driver of the cooler
temperatures in the northern part of the state. Expect highs in the
70s north of Interstate 85, with upper 60s at the highest
elevations. Highs across central Georgia should be in the low to mid
80s.

Tomorrow:

Upper level troughing will continue to swirl over Tennessee and
Kentucky on Sunday. The troughs proximity to Georgia suggests some
potential for additional light rain shower activity. The greatest
rain chances are expected in the mountains (20-40%). Though rain
chances are lower (generally 15% or less) further south, a couple of
convective showers could develop Sunday afternoon. Diurnal heating
would be the main driver of any of these showers, with CAMs
suggesting a small amount of instability between the surface and 750
mb. The shallow nature of this instability should prevent lighting
from being a concern. Temperatures on Sunday should warm by 1-4
degrees compared to today. This should lead to highs in the mid to
upper 70s north of Interstate 85 and mid 80s south of Interstate 85.

Albright

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 321 AM EDT Sat Sep 28 2024

The extended forecast starts off dry as the remnants of hurricane
Helene finally move NE up the eastern seaboard. The upper level
trough also swings through the region Tue/Tue night allowing an
upper level ridge to move in over the area. This ridge will be
centered over GA by Thu morning. This ridge slowly slides east
into the Atlantic by day 7 which will allow for moisture to begin
to return to the state from the Gulf. Forecast confidence is high
that this will result in continued dry weather through the end of
the workweek. The overall strength of the upper level ridge looks
modest and should keep afternoon high temperatures near seasonal
averages (Highs upper 70s to mid 80s...Lows in the upper 50s to
60s).

&&

.AVIATION...
(18Z TAFS)
Issued at 124 PM EDT Sat Sep 28 2024
MVFR/VFR conditions will persist across the area. Winds will
remain SW near 10 kts with periodic gusts to 20-25kts. Winds will
diminish around 00Z to SW 5-10kts thru 04Z then light SW winds at
5kts or less through the end of the forecast period. Any light
rain should be confined to far north GA.

//ATL Confidence...18Z Update...
High confidence all elements.

12

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  80  63  81 /  10  20   0  10
Atlanta         63  79  63  81 /  10  20   0  10
Blairsville     57  70  58  74 /  40  40  10  30
Cartersville    60  77  61  81 /  30  50   0  10
Columbus        64  83  65  85 /  10  10   0   0
Gainesville     62  77  63  79 /  30  30   0  10
Macon           64  84  65  85 /  10  10   0   0
Rome            60  76  62  81 /  30  50   0  10
Peachtree City  62  80  61  81 /  10  10   0   0
Vidalia         68  86  69  87 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...12
LONG TERM....01
AVIATION...12
Hazardous weather outlook, Sep 28, 4:45 AM EDT, 8 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
445 AM EDT Sat Sep 28 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
445 AM EDT Sat Sep 28 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Areas of river flooding will continue across north and central
Georgia.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

River flooding will continue through the upcoming week, with
impacts becoming increasingly focused along main stem rivers in
central Georgia like the Flint, Ocmulgee and Oconee.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about flooding and wind damage to
the NWS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 9:34 PM EDTRiver Flood WarningFFCFloyd24 hr
Sep 27, 9:43 PM EDTRiver Flood WarningFFCMeriwether, Pike36 hr
Sep 28, 1:07 AM EDTRiver Flood WarningFFCMonroe17 hr
Sep 28, 1:10 AM EDTRiver Flood WarningFFCTelfair, Wheeler29 hr
Sep 28, 1:16 AM EDTRiver Flood WarningFFCDeKalb, Gwinnett12 hr
Sep 28, 2:34 AM EDTRiver Flood WarningFFCTroup3 hr
Sep 28, 9:42 AM EDTRiver Flood WarningFFCNewton42 hr
Sep 28, 9:55 AM EDTRiver Flood WarningFFCDodge, Telfair, Wilcox10 days
Sep 28, 10:58 AM EDTRiver Flood WarningFFCHeard40 hr
Sep 28, 12:53 PM EDTRiver Flood WarningFFCButts, Jasper11 hr
Sep 28, 12:57 PM EDTRiver Flood WarningFFCWashington, Wilkinson14 hr
Sep 28, 1:27 PM EDTRiver Flood WarningFFCNewton, Walton16 hr
Sep 28, 2:18 PM EDTRiver Flood WarningFFCJones, Monroe31 hr
Sep 28, 7:40 PM EDTRiver Flood WarningFFCEmanuel, Treutlen3 days

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.